Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Dark urine and soreness in the body after strenuous work outs. Should I be concerned?

I just started an exercise program and had a couple of pretty tough workouts. I have been really sore, but am still able to work, etc. Last night the soreness woke me up and I had to take some ibuprofin to take the edge off. This morning the soreness was a smidge better, but I had tea colored urine . I increased my water intake because I felt a bit dehydrated and the urine lightened up to a tannish color, but still not normal. Is this anything to worry about?
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi Bcorny,
Thanks for writing your query.

Strenous exercise can result in rhabdomyolysis. This result in breaking of muscle myoglobin which when excreted in urine can result in dark coloured urine.

Dehydration can also result in dark colored urine due to concenteration of urine.
Pain killer can also cause concenteraed urine and should be avoided for mild pains.
Hot fomentation and application locally of pain relieving gel will be helpful in relief from pain.

You should drink lots of pure water.

Also get following investigations done :-
1. Serum myoglobin.
2. Urine examination ( Routine/Microscopic and for myoglobinuria).

I hope this is helpful to you.
Answered: Mon, 25 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor